Alert archive / Kansas / Ice Storm Warnings in 2007
Ice Storm Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this ice storm warning at Nov 30, 2007, 1:54 PM CST for Ellis County, Rush County, Trego County, Kansas. It took effect at Nov 30, 2007, 9:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 1:54 PM CST (19:54 UTC)
- In effect from
- Nov 30, 2007, 9:00 PM CST
- Expired
- Dec 1, 2007, 4:25 AM CST
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Rush County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 301954 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 154 PM CST FRI NOV 30 2007 ...ICY WEATHER LIKELY TONIGHT INTO SATURDAY MORNING... .A POWERFUL STORM SYSTEM IS INTENSIFYING OVER CENTRAL COLORADO THIS AFTERNOON AND WILL MOVE OUT INTO THE PLAINS ON SATURDAY. AN ABUNDANCE OF MOISTURE EXPECTED TO SURGE AHEAD OF THIS DEVELOPING CYCLONE. THE COMBINATION OF WARM TEMPERATURES JUST ABOVE THE SURFACE AND A SHALLOW LAYER OF FREEZING TEMPERATURES AT GROUND LEVEL WILL ALLOW PORTIONS OF SOUTHWEST KANSAS TO RECEIVE FREEZING RAIN TONIGHT INTO EARLY SATURDAY MORNING. KSZ030-031-046-010400- /O.UPG.KDDC.ZR.Y.0001.071201T0000Z-071201T1500Z/ /O.NEW.KDDC.IS.W.0001.071201T0300Z-071201T1800Z/ TREGO-ELLIS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER 154 PM CST FRI NOV 30 2007 ...ICE STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY. THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. PRECIPITATION IS EXPECTED TO BEGIN AROUND OR SHORTLY AFTER MIDNIGHT. THERE MAY BE A BRIEF PERIOD OF SLEET BEFORE IT CHANGES TO FREEZING RAIN. BY EARLY SATURDAY MORNING ICE ACCUMULATIONS IN EXCESS OF A QUARTER OF AN INCH ARE POSSIBLE ESPECIALLY ON EXPOSED SURFACES. TEMPERATURES MAY NOT RISE ABOVE FREEZING UNTIL NOONTIME. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. $$ KSZ043>045-061>066-074>079-010400- /O.CON.KDDC.ZR.Y.0001.071201T0000Z-071201T1500Z/ SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 154 PM CST FRI NOV 30 2007 /1254 PM MST FRI NOV 30 2007/ ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ SATURDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ SATURDAY. PRECIPITATION IS EXPECTED TO MOVE INTO FAR SOUTHWEST KANSAS AFTER 6 PM CST...THEN EXPAND IN COVERAGE THROUGH THE NIGHT ACROSS THE REST OF SOUTHWEST AND WEST CENTRAL KANSAS. THE FREEZING LINE AT THE SURFACE IS EXPECTED TO REMAIN NEARLY STATIONARY BETWEEN 6 PM TONIGHT AND 6 AM EARLY SATURDAY MORNING FROM ROUGHLY JOHNSON TO SUBLETTE TO BUCKLIN TO SAINT JOHN. SOUTH OF THIS LINE PRECIPITATION IS EXPECTED TO BE MAINLY IN THE FORM OF RAIN...WITH PERIODS OF FREEZING RAIN AT TIMES. NORTH OF THIS LINE...FREEZING RAIN IS EXPECTED TO BE THE DOMINANT PRECIPITATION TYPE. AROUND ONE TENTH OF AN INCH OF ICE ACCUMULATION IS POSSIBLE FROM JOHNSON TO DODGE CITY TO SAINT JOHN NORTH TO A SCOTT CITY TO LACROSSE LINE. A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE AFFECTED AREAS... BUT NOT ENOUGH TO GREATLY DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES. INSTEAD... PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE DIFFICULT... BUT NOT IMPOSSIBLE. $$ EKB
2 follow-up statements
000 WWUS43 KDDC 010316 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 916 PM CST FRI NOV 30 2007 ...ICY WEATHER LIKELY TONIGHT INTO SATURDAY MORNING... .A POWERFUL STORM SYSTEM WILL MOVE OUT INTO THE PLAINS ON SATURDAY. AN ABUNDANCE OF MOISTURE EXPECTED TO SURGE AHEAD OF THIS DEVELOPING CYCLONE. THE COMBINATION OF WARM TEMPERATURES JUST ABOVE THE SURFACE AND A SHALLOW LAYER OF FREEZING TEMPERATURES AT GROUND LEVEL WILL ALLOW PORTIONS OF SOUTHWEST KANSAS TO RECEIVE FREEZING RAIN TONIGHT INTO EARLY SATURDAY MORNING. KSZ046-011130- /O.CAN.KDDC.IS.W.0001.000000T0000Z-071201T1800Z/ /O.EXA.KDDC.ZR.Y.0001.000000T0000Z-071201T1500Z/ RUSH- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER 916 PM CST FRI NOV 30 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY... ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. THE ICE STORM WARNING HAS BEEN CANCELLED. PRECIPITATION IS EXPECTED TO MOVE INTO FAR SOUTHWEST KANSAS AROUND MIDNIGHT...THEN EXPAND IN COVERAGE THROUGH THE PREDAWN HOURS ACROSS THE REST OF SOUTHWEST AND WEST CENTRAL KANSAS. THE FREEZING LINE AT THE SURFACE IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH EARLY SATURDAY MORNING FROM ROUGHLY JOHNSON TO SUBLETTE TO BUCKLIN TO SAINT JOHN. SOUTH OF THIS LINE PRECIPITATION IS EXPECTED TO BE MAINLY IN THE FORM OF RAIN...WITH PERIODS OF FREEZING RAIN AT TIMES. NORTH OF THIS LINE...FREEZING RAIN IS EXPECTED TO BE THE DOMINANT PRECIPITATION TYPE. AROUND ONE TENTH OF AN INCH OF ICE ACCUMULATION IS POSSIBLE FROM JOHNSON TO DODGE CITY TO SAINT JOHN NORTH TO A SCOTT CITY TO LACROSSE LINE. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ KSZ030-031-011130- /O.CON.KDDC.IS.W.0001.000000T0000Z-071201T1800Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 916 PM CST FRI NOV 30 2007 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST SATURDAY... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST SATURDAY. PRECIPITATION IS EXPECTED TO BEGIN AFTER MIDNIGHT. THERE MAY BE A BRIEF PERIOD OF SLEET BEFORE IT CHANGES TO FREEZING RAIN. BY EARLY SATURDAY MORNING ICE ACCUMULATIONS IN EXCESS OF A QUARTER OF AN INCH ARE POSSIBLE ESPECIALLY ON EXPOSED SURFACES. TEMPERATURES MAY NOT RISE ABOVE FREEZING UNTIL NOONTIME. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. $$ KSZ043>045-061>066-074>079-011130- /O.CON.KDDC.ZR.Y.0001.000000T0000Z-071201T1500Z/ SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 916 PM CST FRI NOV 30 2007 /816 PM MST FRI NOV 30 2007/ ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY. PRECIPITATION IS EXPECTED TO MOVE INTO FAR SOUTHWEST KANSAS AROUND MIDNIGHT...THEN EXPAND IN COVERAGE THROUGH THE PREDAWN HOURS ACROSS THE REST OF SOUTHWEST AND WEST CENTRAL KANSAS. THE FREEZING LINE AT THE SURFACE IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH EARLY SATURDAY MORNING FROM ROUGHLY JOHNSON TO SUBLETTE TO BUCKLIN TO SAINT JOHN. SOUTH OF THIS LINE PRECIPITATION IS EXPECTED TO BE MAINLY IN THE FORM OF RAIN...WITH PERIODS OF FREEZING RAIN AT TIMES. NORTH OF THIS LINE...FREEZING RAIN IS EXPECTED TO BE THE DOMINANT PRECIPITATION TYPE. AROUND ONE TENTH OF AN INCH OF ICE ACCUMULATION IS POSSIBLE FROM JOHNSON TO DODGE CITY TO SAINT JOHN NORTH TO A SCOTT CITY TO LACROSSE LINE. A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE AFFECTED AREAS... BUT NOT ENOUGH TO GREATLY DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES. INSTEAD... PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE DIFFICULT... BUT NOT IMPOSSIBLE. $$
000 WWUS43 KDDC 011025 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 425 AM CST SAT DEC 1 2007 ...ICY WEATHER LIKELY UNTIL THE MID-MORNING HOURS... .A POWERFUL STORM SYSTEM CONTINUED TO MOVE NORTHEAST INTO THE ROCKY MOUNTAINS THIS MORNING. AN ABUNDANCE OF LOW LEVEL MOISTURE HAD SURGED NORTHWARD THROUGH THE NIGHT. THE COMBINATION OF WARM TEMPERATURES JUST ABOVE THE SURFACE AND A SHALLOW LAYER OF FREEZING TEMPERATURES AT GROUND LEVEL WILL ALLOW PORTIONS OF SOUTHWEST KANSAS TO CONTINUE TO RECEIVE FREEZING RAIN AND FREEZING DRIZZLE UNTIL TEMPERATURES WARM TO ABOVE 32 DEGREES LATER THIS MORNING AS SOUTH WINDS USHER IN WARMER TEMPERATURE. KSZ030-031-011500- /O.CAN.KDDC.IS.W.0001.000000T0000Z-071201T1800Z/ /O.EXA.KDDC.ZR.Y.0001.000000T0000Z-071201T1500Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 425 AM CST SAT DEC 1 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE ICE STORM WARNING HAS BEEN CANCELLED. AREAS OF FREEZING DRIZZLE AND OCCASIONAL LIGHT FREEZING RAIN WILL CONTINUE THROUGH THE MID-MORNING HOURS AS TEMPERATURES HOVER BETWEEN 29 AND 31 DEGREES THROUGH DAYBREAK. AFTER SUNRISE...THE TEMPERATURE WILL SLOWLY RISE...EVENTUALLY CLIMBING ABOVE FREEZING BY AROUND 9 AM CST. TOTAL ACCUMULATION OF ICE IS EXPECTED TO BE MINIMAL...AROUND A TENTH OF AN INCH OR LESS. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ KSZ043>046-061>066-074>079-011500- /O.CON.KDDC.ZR.Y.0001.000000T0000Z-071201T1500Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... LA CROSSE...RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS 425 AM CST SAT DEC 1 2007 /325 AM MST SAT DEC 1 2007/ ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING. AREAS OF FREEZING DRIZZLE AND OCCASIONAL LIGHT FREEZING RAIN WILL CONTINUE THROUGH THE EARLY-MORNING HOURS AS TEMPERATURES HOVER BETWEEN 30 AND 32 DEGREES THROUGH DAYBREAK. THE TEMPERATURE WILL SLOWLY RISE TO ABOVE THE FREEZING POINT SHORTLY AFTER DAYBREAK. ICE ACCUMULATION IS EXPECTED TO BE MINIMAL...MAINLY A LIGHT GLAZE ON EXPOSED SURFACES. A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE AFFECTED AREAS... BUT NOT ENOUGH TO GREATLY DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES. INSTEAD... PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE DIFFICULT... BUT NOT IMPOSSIBLE. $$ UMSCHEID
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this ice storm warning went out at Nov 30, 3:17 AM CST, 10 hours 37 minutes earlier.
Area forecast discussion, Nov 30, 3:17 AM CST, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 317 AM CST FRI NOV 30 2007 .DISCUSSION... DAYS 1-2... WATER VAPOR LOOP SHOWS IMPRESSIVE SUB TROPICAL CYCLONE WEST OF BAJA CALIFORNIA EARLY THIS MORNING. A SIGNIFICANT PLUME OF PACIFIC MOISTURE WAS STREAMING FROM QUITE LOW LATITUDES NORTHWARD THROUGH BAJA INTO ARIZONA AND SOUTHER NEW MEXICO. THIS WILL BE THE LOW THAT GETS KICKED OUT INTO THE DESERT SOUTHWEST REGION LATER ON TODAY AND TONIGHT...WITH A SIGNIFICANT POLEWARD ADVANCEMENT OF DEEP TROPOSPHERIC MOISTURE AND LIFT. OF COURSE...PRETTY MUCH ALL OF THE PACIFIC MOISTURE WILL BE RUNG OUT OVER THE SOUTHERN AND CENTRAL ROCKIES...AND WILL HAVE TO RELY ON LOW LEVEL MOISTURE FROM THE GULF OF MEXICO FOR PRECIPITATION FORMATION OVER THE WESTERN AND CENTRAL GREAT PLAINS. LOW LEVEL WINDS WILL BEGIN TO INCREASE SUBSTANTIALLY...WITH SUBSEQUENT INCREASE IN VERTICAL MOTION FOR FAIRLY WIDESPREAD PRECIPITATION AFTER 00Z THIS EVENING. PRECIPITATION WILL BLOSSOM SIGNIFICANTLY AROUND 06Z AS 50 KNOT LOW LEVEL JET CRANKS UP FROM CENTRAL TEXAS INTO OKLAHOMA. DEEP BAROCLINICITY WILL EXIST MAINLY NORTHEAST OF THE DDC CWA...WHICH IS WHY IT IS NO SURPRISE OMEGA FIELDS FROM ALL MODELS ARE THROUGH THE ROOF IN THIS AREA. THE LACK OF APPRECIABLE DEEP TROPOSPHERIC BAROCLINICITY OVER SOUTHWEST KANSAS WILL LIMIT SUBSTANTIAL PRECIPITATION AMOUNTS. THE BEST WINDOW FOR MEASURABLE PRECIPITATION WILL BE 03-09Z IT WOULD APPEAR. THIS WAVE OF PRECIPITATION WILL BE THE ONLY GOOD SHOT AT MEASURABLE PRECIP. AFTER 09Z...THE PRIMARY FOCUS FOR WIDESPREAD PRECIPITATION WILL HAVE MOVED RAPIDLY NORTHEAST INTO NEBRASKA AND IOWA AT THE NOSE OF THE EXTREMELY STRONG 65 KNOT LOW LEVEL JET. THIS IS THE PRECIPITATION AMOUNT/TIMING/DURATION PART OF THE FORECAST. NOW ON TO THE SURFACE TEMPERATURE AND PRECIPITATION TYPE PROBLEM... HAVE BEEN MONITORING HOURLY MSAS 3-HR PRESSURE TENDENCY AND OBSERVATIONS LIKE A HAWK THIS MORNING...AND COMPARING OBSERVED TEMPERATURES WITH MODEL TEMPERATURES. GFS AND NAM MODELS ARE INDEED STRUGGLING TO CAPTURE THE MAGNITUDE OF THE COLD AIR. 06Z SURFACE TEMPERATURES WERE OVER-FORECAST BY THE 6-HOUR NAM AND GFS BY 10 TO 12 DEGREES ACROSS CENTRAL NEBRASKA. THIS DOES NOT LEND HIGH CONFIDENCE IN EITHER OF THESE MODELS FOR SURFACE TEMPERATURE FORECASTING OVER THE NEXT 36 HOURS. THAT SAID...THE RUC13 IN AWIPS AND THE VARIOUS VERSIONS OF THE RUC ON THE FSL WEBSITE SHOW A MORE REALISTIC SURFACE TEMPERATURE FORECAST...SEVERAL DEGREES COLDER ACROSS WESTERN KANSAS...AND THE OFFICIAL FORECAST WILL MIRROR THE RUC13 SFC TEMP PREDICTION. HAVE LOWERED HIGHS TODAY BY A FEW DEGREES...AS ONCE THE COLD AIR GETS DOWN INTO SOUTHWEST KANSAS IN A FEW HOURS...NORTHEAST WINDS WILL LOCK THE MODIFIED ARCTIC AIR IN PLACE THROUGH THE DAY. HIGH LEVEL CLOUD COVER WILL MITIGATE DIRECT INSOLATION TO COUNTERACT SURFACE COLD ADVECTION...THUS AM EXPECTING LITTLE IF ANY DIURNAL RISE. BY EVENING...SURFACE TEMPERATURES WILL LIKELY BE IN THE 29-33 DEGREE RANGE FOR MOST OF THE DDC CWA AT PRECIPITATION ONSET...THUS THE PRIMARY PRECIP TYPE WILL BE FREEZING RAIN. THERE MAY ACTUALLY BE A LITTLE BIT OF SLEET AT THE ONSET OF PRECIPITATION BEFORE THE REALLY STRONG WARM ADVECTION KICKS IN AND THE WARM LAYER ALOFT REALLY INCREASES. UPSTREAM DEWPOINTS IN THE LOWER TEENS ALSO LEND THE LIKELIHOOD OF PRETTY DECENT WET-BULB EFFECT ON SURFACE TEMPERATURES AS WELL WHEN PRECIPITATION STARTS. THUS...AM EXPECTING A FAIRLY LARGE PART OF THE DDC CWA TO SEE AT LEAST SOME FREEZING RAIN THIS EVENING AND TONIGHT. THE MOST SUBSTANTIAL FREEZING RAIN WILL BE NORTH OF A JETMORE TO LARNED LINE UP TOWARDS THE INTERSTATE 70 CORRIDOR. AT THIS TIME...AM THINKING AROUND A TENTH TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION...WITH PERHAPS A BIT MORE UP AROUND HAYS. WILL HOIST A FREEZING RAIN ADVISORY TO REPLACE THE WINTER STORM WATCH...FOR THE SAME COUNTIES. TREGO AND ELLIS COUNTY WILL HAVE TO BE WATCHED FOR POSSIBLE WARNING CRITERIA ICE ACCUMULATION, BUT AS IT APPEARS NOW...THE MOST SUBSTANTIAL ICE ACCUMULATIONS SHOULD REMAIN NORTHEAST OF DDC FORECAST AREA. LAST BUT NOT LEAST THE WIND. AS THE SUBTROPICAL SYSTEM EJECTS INTO COLORADO SATURDAY...VERY ROBUST LOW LEVEL RESPONSE WILL OCCUR WITH VERY DEEP CYCLOGENESIS. A BLEND OF THE GFS AND NAM BUFR PROFILE FOR A LOCATION SOUTH OF GRANADA COLORADO SUGGESTS A MEAN WIND IN THE MIXED LAYER OF 35 TO 40 KNOTS (SUSTAINED POTENTIAL) WITH WINDS AT THE TOP OF THE MIXED LAYER BETWEEN 50 AND 60 KNOTS (GUST POTENTIAL). THE GFS SHOWS THE MOST IMPRESSIVE DEEP MIXING UP TO 650MB AT THAT PARTICULAR BUFR SOUNDING LOCATION. THE HIGH WIND WATCH STILL LOOKS GOOD AND WILL KEEP IT IN PLACE...ALTHOUGH MY GUT FEELING IS THAT THE EASTERN PORTION OF THE CURRENT WATCH WILL PROBABLY FALL SHORT OF HIGH WIND WARNING CONDITIONS DUE TO LIKELY LACK OF DEEPER MIXING. IT STILL APPEARS THAT SUBSTANTIAL SURFACE WARMING WILL OCCUR FROM 15Z SATURDAY ON THROUGH THE REST OF THE DAY AS THE WARM FRONT RETREATS NORTHWARD. HIGHS IN THE LOWER 60S AS A RULE LOOK PRETTY GOOD FOR NOW ESPECIALLY SOUTHWEST ZONES. -UMSCHEID DAYS 3-7... MAIN FORECAST CHALLENGES FOR THIS EXTENDED PERIOD CONTINUE TO BE MAINLY TEMPERATURES. A STRONG COLD FRONT WILL BE MOVING THROUGH SOUTHWEST KANSAS ON SUNDAY MORNING WITH BREEZY TO WINDY CONDITIONS EARLY THEN AS THE HIGH PRESSURE RIDGE BUILDS IN THE WINDS SHOULD GO LIGHT BY AFTERNOON. SKIES SHOULD BE ONLY PARTLY CLOUDY WITH THE FRONTAL PASSAGE WITH LITTLE IN THE WAY OF LAYER MOISTURE WITH THIS SHORTWAVE TROUGH. THEN AS THE SHORTWAVE MOVES EAST LOOK FOR RISING MID LEVEL HEIGHTS AND A WARMING TREND. NORTHWEST FLOW ALOFT CAN BE EXPECTED INTO TUESDAY, THEN A SHORTWAVE TROUGH BRINGS A COLD FRONT INTO SOUTHWEST KANSAS ON WEDNESDAY INTO THURSDAY. THE NEW EC IS A BIT MORE AGGRESSIVE WITH THIS SHORTWAVE THAN THE GFS. HIGHS WILL BE MILD AND IN THE LOW 60S ON MONDAY, CLIMBING TO AROUND 70 BY TUESDAY, THEN WITH THE COLD FRONT HIGHS SHOULD BE IN THE 50S ON WEDNESDAY AND POSSIBLY ONLY 40S ON THURSDAY. HAVE LOWERED THURSDAY HIGHS WITH EXPECTED COOL RIDGE AND CLOUDY SKIES. MODELS HINT AT A BIT OF LIGHT PRECIP BUT WILL HOLD OFF FOR NOW AND MENTION A 10 POP. LOWS LOOK MILD ALSO IN THE MID 20S ON MONDAY MORNING THEN IN THE LOW TO MID 30S INTO THURSDAY MORNING AS DEWPOINTS INCREASE. && .AVIATION... EXPECT VFR CONDITIONS WITH A SURGE OF ARCTIC AIR MOVING INTO SOUTHWEST KANSAS EARLY THIS MORNING. WINDS WITH THIS SURGE WILL BE FROM THE NORTH AT 15 TO 22KTS EARLY, THEN BECOME EAST NORTHEASTERLY AND DECREASE. EXPECT INCREASING HIGH CLOUDS TODAY. CLOUDS WILL LOWER AND THICKEN TONIGHT WITH MVFR CIGS BY MIDNIGHT AND POSSIBLY IFR CIGS BY 12Z SATURDAY. LIGHT RAIN MAY BEGIN IN THE DDC AND GCK TERMINAL BY AROUND 00Z SATURDAY AND WITH SURFACE TEMPERATURES AROUND FREEZING SOME FREEZING RAIN OR RAIN IS ALSO EXPECTED AFTER MIDNIGHT INTO 12Z SATURDAY. FREEZING RAIN WILL BE THE MAIN TYPE AS YOU GO NORTH INTO THE HAYS REGION. && .PRELIMINARY POINT TEMPS/POPS... DDC 35 30 64 31 / 30 90 80 0 GCK 31 29 65 29 / 30 90 70 0 EHA 36 29 65 33 / 30 100 50 0 LBL 36 30 65 33 / 30 90 50 0 HYS 32 29 60 30 / 20 90 80 10 P28 40 35 62 39 / 30 90 80 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FREEZING RAIN ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ SATURDAY FOR KSZ030-031-043>046-061>066- 074>079. HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR KSZ030-031-043>046-061>066-074>081-084>090. && FN25/06/06
Hazardous weather outlook, Nov 30, 4:53 AM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 453 AM CST FRI NOV 30 2007 KSZ030-031-043>046-061>066-074>081-084>090-011100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 453 AM CST FRI NOV 30 2007 /353 AM MST FRI NOV 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD FREEZING RAIN IS EXPECTED TO OVERSPREAD MUCH OF SOUTHWEST KANSAS TONIGHT INTO EARLY SATURDAY MORNING WITH SOME ICE ACCUMULATION POSSIBLE. A FREEZING RAIN ADVISORY IS IN EFFECT...AND MORE DETAILED INFORMATION ON THIS HAZARDOUS WEATHER CAN BE FOUND IN THE WINTER WEATHER MESSAGE PRODUCT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A WARM FRONT ACROSS MUCH OF SOUTHWEST KANSAS. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS OF 50 TO 60 MPH OR HIGHER ARE POSSIBLE. A HIGH WIND WATCH IS IN EFFECT WITH MORE INFORMATION ON THIS WEATHER HAZARD FOUND IN THE NON PRECIPITATION WEATHER MESSAGE PRODUCT. .SPOTTER INFORMATION STATEMENT... REPORTS OF HAZARDOUS ROAD CONDITIONS AND ICE ACCUMULATION FROM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND LAW ENFORCEMENT ARE ENCOURAGED AND APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 6:01 PM CST | High Wind Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 21 hr |
| Nov 30, 4:20 AM CST | Freezing Rain Advisory | DDC | Edwards, Ellis, Finney, Ford, Grant, Gray and 12 more | 27 hr |
| Nov 30, 3:09 PM CST | High Wind Warning | DDC | Clark, Finney, Ford, Grant, Gray, Hamilton and 12 more | 20 hr |
| Nov 30, 3:09 PM CST | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 27 hr |
Nearby
Ice Storm Warnings in Kansas, 2007Every ice storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.